Alert archive / Indiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 86, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 12, 2004, 11:28 AM EST for Jennings County, Indiana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2004, 11:28 AM EST (16:28 UTC)
- Expired
- Jun 12, 2004, 12:15 PM EST
- In force
- 47 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
County Jennings County, IN
The radar
The Indianapolis radar (KIND), 95 km from the middle of the area, began a volume at 16:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.5 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 836 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 618 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 222 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.1
The text
As transmitted, in the capitals the NWS used until 2016.
150 WUUS53 KIND 121628 SVRIND INC079-121715- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1128 AM EST SAT JUN 12 2004 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JENNINGS COUNTY IN SOUTHEAST INDIANA * UNTIL 1215 PM EST * AT 1127 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR NORTH VERNON...OR ABOUT 15 MILES EAST OF SEYMOUR...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN JENNINGS COUNTY AROUND 1140 AM EST RURAL NORTHEASTERN JENNINGS COUNTY AROUND NOON EST FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3906 8577 3890 8568 3902 8527 3921 8540 $$ SALLY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:10 AM EST, 8 hours 18 minutes earlier.
Area forecast discussion, Jun 12, 3:10 AM EST, 8 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 310 AM EST SAT JUN 12 2004 .DISCUSSION... FORECAST FOCUS IS ON THREAT OF HEAVY RAIN TODAY AS WELL AS CHANCES FOR RAIN INTO NEXT WEEK. DIFFERENCES IN MODELS EXIST AGAIN TODAY...WITH GFS SHOWING CONVECTIVE FEEDBACK AS SHOWN BY QPF BULLSEYES AND ANOMALOUS VORT MAXES AT 500 MB. THUS WILL CONCENTRATE ON ETA SOLUTION. SFC BOUNDARY EXTENDS NW/SE ACROSS FORECAST AREA /FA/ AT 08Z. TSRA HAD DEVELOPED ACROSS NERN IL AND NWRN IN. TSRA WERE DEVELOPING IN PART TO UPGLIDE CREATED BY GOOD LOW LEVEL FLOW PERPENDICULAR TO BOUNDARY. HEAVY RAIN IS MAIN PROBLEM WITH THESE STORMS AS PRECIP WATER IS ABOVE 1.5 INCHES. EXPECT CURRENT AREA OF TSRA TO MOVE E THIS MORNING. WILL GO LIKELY POPS EARLY IN NRN FA. WITH AN UNSTABLE ATMS...BOUNDARY MOVING BACK N...WEAK IMPULSES AT 500 MB...AND SFC OUTFLOW BOUNDARIES...EXPECT SCT TSRA TO DEVELOP ACROSS ENTIRE FA TODAY. WITH THE HIGH PRECIP WATER EXPECT HEAVY RAIN TO BE A PROBLEM. WILL EXTEND FLOOD WATCH THROUGH TODAY ACROSS NRN THIRD OF FA AS EVEN A FEW TENTHS OF AN INCH OF RAIN WILL CAUSE PROBLEMS THERE. WILL MENTION HEAVY RAIN IN ALL ZONES THOUGH. COULD BE ANOTHER STRONG TEMP GRADIENT ACROSS FA TODAY WITH BOUNDARY MOVING N AND SCT TSRA. MOST GUIDANCE NUMBERS REFLECT THIS AND LOOK REASONABLE. ETA COULD BE A BIT TOO COOL AS ATMS COULD STILL WARM NICELY AS HAPPENED ON FRI. CONTINUED CHANCE OF TSRA TONIGHT WITH UNSTABLE ATMS AND WEAK IMPULSES IN UPPER ATMS. WENT NEAR GUIDANCE TEMPS IN LOW 70S GIVEN RELATIVELY HIGH DEWPOINTS. CONTINUED CHC POPS INTO NEXT WEEK BEFORE COOLER AIR FINALLY ARRIVES MID WEEK. PUT HIGHEST POPS SUN NIGHT WHEN UPPER JET STREAK COULD PROVIDE BETTER LIFT THEN. && .IND WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH NORTHERN THIRD OF CWA UNTIL 23Z. && CS
Hazardous weather outlook, Jun 12, 5:39 AM EST, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 539 AM EST SAT JUN 12 2004 INZ021-028>031-035>043-049-131100- BOONE-CARROLL-CLINTON-DELAWARE-FOUNTAIN-HAMILTON-HENRY-HOWARD- MADISON-MONTGOMERY-RANDOLPH-TIPPECANOE-TIPTON-VERMILLION-WARREN- 539 AM EST SAT JUN 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN THIRD OF CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH IS IN EFFECT TODAY. THUNDERSTORMS WITH HEAVY RAIN ARE POSSIBLE TODAY AND TONIGHT. THE HEAVY RAIN MAY INCREASE EXISTING FLOODING PROBLEMS. A FEW SEVERE STORMS WITH DAMAGING WINDS AND LARGE HAIL ARE ALSO POSSIBLE. FLOOD WARNINGS ARE IN EFFECT FOR THE WABASH RIVER AND WILDCAT CREEK. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH TUESDAY. SEVERE STORMS ARE POSSIBLE SUNDAY AND MONDAY. FLOODING WILL CONTINUE ALONG THE WABASH RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY THROUGH MONDAY. SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING OBSERVED. && MORE INFORMATION CAN BE FOUND AT OUR WEBSITE... HTTP://WWW.CRH.NOAA.GOV/IND INZ044>048-051>057-060>065-067>072-131100- BARTHOLOMEW-BROWN-CLAY-DAVIESS-DECATUR-GREENE-HANCOCK-HENDRICKS- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MARION-MARTIN-MONROE-MORGAN- OWEN-PARKE-PUTNAM-RUSH-SHELBY-SULLIVAN-VIGO- 539 AM EST SAT JUN 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS...SOME WITH HEAVY RAIN...WILL MOVE ACROSS CENTRAL INDIANA TODAY AND TONIGHT. A FEW SEVERE STORMS WITH DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE. FLOODING WILL OCCUR ALONG PARTS OF THE WABASH...WHITE...AND EAST FORK WHITE RIVERS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH TUESDAY. SEVERE STORMS ARE POSSIBLE SUNDAY AND MONDAY. FLOODING WILL CONTINUE ACROSS PARTS OF THE WABASH...WHITE...AND EAST FORK WHITE RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY THROUGH MONDAY. SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING OBSERVED. && MORE INFORMATION CAN BE FOUND AT OUR WEBSITE... HTTP://WWW.CRH.NOAA.GOV/IND
In the hours before
Local storm report, Jun 12, 8:21 AM EST, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
821 AM EST SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD 2 W BATTLE GROUND 40.51N 86.88W
06/12/2004 TIPPECANOE IN TRAINED SPOTTER
WATER OVER STATE ROAD 43
0800 AM FLASH FLOOD WEST LAFAYETTE 40.44N 86.91W
06/12/2004 TIPPECANOE IN TRAINED SPOTTER
SEVERAL MAJOR ROADS FLOODED IN WEST LAFAYETTE
&&Local storm report, Jun 12, 10:05 AM EST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1005 AM EST SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1002 AM HAIL BEDFORD 38.86N 86.49W
06/12/2004 0.88 INCH LAWRENCE IN AMATEUR RADIO
AMATEUR RADIO OPERATOR REPORTS HAIL TO NICKEL SIZE IN
BEDFORD ALONG WITH VERY HEAVY RAIN AND WINDS ESTIMATED TO
45 MPH.
&&
NIELDThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 3:29 AM EST | Flash Flood Warning | IND | Warren | 3 hr |
| Jun 12, 4:40 AM EST | Flash Flood Warning | IND | Fountain, Tippecanoe | 3 hr |
| Jun 12, 6:05 AM EST | Flash Flood Warning | IND | Montgomery | 3 hr |
| Jun 12, 6:57 AM EST | Flash Flood Warning | IND | Boone, Carroll, Clinton | 5 hr |
| Jun 12, 7:29 AM EST | Flash Flood Warning | IND | Fountain, Tippecanoe, Warren | 2 hr |
| Jun 12, 9:51 AM EST | Tornado Warning | IND | Lawrence | 39 min |
| Jun 12, 10:15 AM EST | Tornado Warning | IND | Jackson | 30 min |
| Jun 12, 6:33 PM EST | Severe Thunderstorm Warning | IND | Carroll, Tippecanoe | 42 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.